MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. ECHELON 60 ENDOPATH STAPLER; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. ECHELON 60 ENDOPATH STAPLER; STAPLE, IMPLANTABLE
Catalog Number EC60
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch: r57y6t.Investigation summary: the ec60 device was received for analysis with no visual non-conformances and with an ecr60w cartridge loaded on the device.The reload was received partially fired and with damage on cartridge deck.The device was tested for functionality with a test cartridge reload and achieved its complete 3-stroke firing sequence without any difficulties.The staple line and cut line were complete and the staples were noted to have the proper b-form shape.It is possible that the combination of tissue and/or buttressing material compressed between the device jaws may have been beyond indicated thickness.This may have prevented the top of the knife blade assembly from entering into the anvil.The damage to the cartridge is consistent with the device being clamped over a hard object.To mitigate the potential for staples getting into the cartridge and interfering with the knife path during device firing, prior to reloading the device, rinse the anvil and cartridge jaw in sterile solution and then wipe the anvil and cartridge jaw to clean any formed but unused staples from the device.A manufacturing record evaluation was performed for the finished device batch number, and no non-conformances were identified.
 
Event or Problem Description
It was reported that during the laparoscopic gastrectomy surgery, could not fire.Changed the new one to complete surgery.There was no patient consequence reported.No additional information can be provided.

Brand Name
ECHELON 60 ENDOPATH STAPLER
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
MDR Report Key8627782
Report Number3005075853-2019-19241
Device Sequence Number2211919
Product Code GDW
UDI-Device Identifier10705036001690
UDI-Public10705036001690
Combination Product (Y/N)N
PMA/510(K) Number
K051002
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 04/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/17/2021
Device Catalogue NumberEC60
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/23/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/26/2019
Initial Report FDA Received Date05/21/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1